Is it same to take ibuprofen immediately after botox injections if you develop a headache?

Doctor Answers 7

Ibuprofen after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question. Botox works by blocking signals from the nerves to the muscles. The injected muscle can no longer contract, which causes the wrinkles to relax and soften. A side effect of Botox is temporary headaches. It is not recommend to take Ibuprofen or any NSAID after Botox injections as it may cause bruising. It is okay to take Tylenol. I recommend speaking with your treating physician.


Summit Emergency Medicine Physician
5.0 out of 5 stars 47 reviews

Ibuprofen After Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for sharing your question. After any type of injection, I recommend avoiding blood thinning medications such as Ibuprofen, Aspirin, Naproxen, etc., for 24 hours post procedure. While taking Ibuprofen is technically safe, you run the risk of developing a delayed bruise and/or increasing swelling in the treated areas. As an alternative, try taking Tylenol to treat your headache in the meantime. Best of luck

Kian Karimi, MD, FACS
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 72 reviews

Safety of painkillers post botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello Cinzia1.

Yes it is safe after the treatment is done.  Preferably don't take it for a few days before though, although in practice bruising is unlikely to be affected, in theory it could make your blood a little thinner and therefore bruse easier.  Stick to paracetamol for your headache, with or without codeine if needed.  Its a safer bet.

Hope this helps.

Michael Yunaev, MBBS, MS
Sydney General Surgeon

Is It Safe To Take Ibuprofen Immediately After Botox Injections If You Develop A Headache?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your excellent question.  I recommend that my patients avoid NSAIDS such as ibuprofen for one week prior to and for 24 hours after injectable treatments in order to minimize the risk for bruising.  Tylenol is ok to take at any time before or after treatment.  Enjoy your Botox!  Hope this helps and best wishes! 

Ibuprofen after Botox.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is fine to do. There is a slight bruising risk with taking this before the treatment. You should hold off of this for 3 days prior to getting injected. Afterwards, if you don't have a bruise, you can take it.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.8 out of 5 stars 52 reviews

Treating headaches after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question cinzia. Botox is a purified protein used to address wrinkles associated with facial expression. A possible side effect of Botox is temporary headaches. For my patients I recommend taking Tylenol to address headaches as aspirin and ibuprofen may lead to bruising. Please consult with a doctor for specific recommendations. Good luck!

Ibuprofin after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

There should be no problem taking this but if you have a tendency to bruise you might opt for Tylenol instead

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.